Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 6, 2015, 3:08 PM EDT for Broward County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 6, 2015, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WWUS82 KMFL 061908
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT JUN 6 2015
FLZ067-071-072-061945-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-
308 PM EDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 345
PM EDT...
* AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF INTERSECTION I-75 AND U.S. 27...OR 11 MILES WEST OF
CORAL SPRINGS...MOVING SOUTH AT 10 MPH. THIS STORM WILL AFFECT US
27 NORTH OF THE I-75 INTERSECTION AND STAY MAINLY WEST OF THE
METRO AREAS.
* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WESTON...INTERSECTION I-75 AND U.S. 27...INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY AND EAST
TOLL GATE ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2648 8063 2637 8034 2611 8037 2611 8061
2629 8071
TIME...MOT...LOC 1907Z 002DEG 9KT 2631 8045
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:34 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 6, 1:34 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 134 PM EDT SAT JUN 6 2015 .AVIATION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM ALONG THE EAST COAST SEA BREEZE BOUNDARY IN PALM BEACH COUNTY. VCTS IS INCLUDED IN ALL TAFS AFTER 19Z AS THESE SHOWERS AND STORMS CONTINUE TO TRACK SOUTHWARD ALONG THE EAST COAST SEA BREEZE BOUNDARY. OTHER SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY AND OVER THE INTERIOR AND WEST COAST AND TRACK SOUTHWARD. THE REASONING IS THAT AS THE DAYTIME HEATING IS LOST AFTER 23Z, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH. BRIEF PERIODS OF MVFR/IFR CONDITIONS ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 1052 AM EDT SAT JUN 6 2015/ UPDATE... A CHALLENGING FORECAST THIS MORNING. A BROAD MID/UPPER LEVEL TROUGH CONTINUES TO SPIN OVER THE AREA. A WEAK SURFACE TROUGH CONTINUES OVER THE BAHAMAS. DENSE CLOUD SHIELD OVER THE BAHAMAS AND LOCAL ATLANTIC HAS SPREAD WESTWARD INTO THE EAST COAST METRO AREA. THIS HAS LIMITED HEATING AND LIKELY WILL CONTINUE TO DO SO INTO THE AFTERNOON AS THE CLOUD SHIELD ISN'T MOVING MUCH. AS SUCH, NOT AS MUCH CONVECTION IS EXPECTED TO DEVELOP ACROSS THE EAST COAST METRO AREAS DUE TO LESS INSTABILITY. WINDS ARE LIGHT NW...AND ONCE THE SEA BREEZE DEVELOPS, STILL ANTICIPATE THE OPPORTUNITY FOR SCATTERED CONVECTION. HAVE DECREASED POPS ACROSS THIS EAST COAST FROM LIKELY DOWN TO CHANCE. HRRR DEPICTION OF ACTIVITY EVENTUALLY DEVELOPING/FOCUSING OVER THE INTERIOR LOOKS GOOD AS THIS IS WHERE SKIES ARE CLEARER ALLOWING FOR MORE INSTABILITY. WIND FLOW TODAY IS MORE NORTHEASTERLY AND IS EXPECTED TO GUIDE THUNDERSTORMS TO THE GULF COAST THIS AFTERNOON. A FEW STRONG TSTORMS ARE POSSIBLE, BUT THE MAIN POTENTIAL IMPACT WILL BE LOCALLY HEAVY RAINFALL AND THE POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES. /GREGORIA PREV DISCUSSION... /ISSUED 735 AM EDT SAT JUN 6 2015/ AVIATION... SEA BREEZE DRIVEN CONVECTION IS AGAIN LIKELY ACROSS SOUTH FLORIDA AFT 17-18Z. STEERING FLOW REMAINS VERY WEAK SO MOVEMENT WILL BE TO DRIFT SLOWLY INLAND AWAY FROM THE TERMINALS. THE GREATEST LIKELIHOOD FOR TIMING WILL BE EARLY IN THE PERIOD FOR THE EAST COAST TERMINALS. HAVE LEFT VCTS IN FOR ALL SITES THROUGH THE AFTERNOON. PREV DISCUSSION... /ISSUED 402 AM EDT SAT JUN 6 2015/ DISCUSSION... THE MAJOR SYNOPTIC FEATURES INFLUENCING THE REGION INCLUDE AN ELONGATED UPPER LEVEL TROUGH ACROSS THE EASTERN GULF WITH SURFACE AND LOW LEVEL TROUGHS ACROSS THE FLORIDA STRAITS AND ACROSS THE NORTHWEST BAHAMAS. IN ADDITION THERE IS SOUTHERLY FLOW AT THE SURFACE AND LOW LEVELS THAT CONTINUES TO BRING DEEP MOISTURE INTO THE REGION. SATELLITE IMAGERY EARLY THIS MORNING INDICATES EXTENSIVE CLOUDINESS ACROSS THE FLORIDA STRAITS AND THE LOCAL ATLANTIC WATERS. FOR TODAY...BOTH RECENT GUIDANCE AND RECENT WATER VAPOR SATELLITE IMAGERY INDICATE THAT THE UPPER LEVEL TROUGH WILL CONTINUE TO SINK FURTHER SOUTH INTO THE EASTERN GULF WITH THE FLORIDA PENINSULA REMAINING TO THE EAST OF THE TROUGH AXIS. THE GUIDANCE INDICATES THAT THE LOW LEVEL TROUGH ACROSS THE FLORIDA STRAITS COULD CONTINUE TO DRIFT EASTWARD TODAY. WITH THE COMBINATION OF THE UPPER LEVEL TROUGH AND PLENTIFUL MOISTURE THERE IS THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE PENINSULA THIS AFTERNOON AND EARLY EVENING WITH THE POTENTIAL FOR A FEW STRONG THUNDERSTORMS. FORECAST SOUNDINGS INDICATE OVERALL SLOW STORM MOTION TODAY WITH MINOR FLOODING BEING AN ISSUE IN ISOLATED AREAS RECEIVING LOCALLY HEAVY RAINFALL. FOR SUNDAY...THE UPPER LEVEL TROUGH WILL CONTINUE TO PERSIST ACROSS THE GULF BUT THE GUIDANCE INDICATES THAT THE LOW LEVEL TROUGH WILL CONTINUE TO DRIFT TO THE NORTHEAST TONIGHT AND COULD BE ACROSS THE NORTHWEST BAHAMAS ON SUNDAY. THIS SCENARIO COULD KEEP THE DEEPEST MOISTURE TO THE EAST OF THE PENINSULA BUT FORECAST SOUNDINGS INDICATE SUFFICIENT MOISTURE SUPPLY TO ALLOW FOR MAINLY SCATTERED AFTERNOON SHOWERS/THUNDERSTORMS WITH THE GREATEST COVERAGE IN THE INTERIOR REGIONS. AGAIN A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AND ISOLATED AREAS OF LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE WITH SLOW STORM MOTION FORECAST. FOR EARLY NEXT WEEK...THE GLOBAL MODEL CONSENSUS CONTINUES TO INDICATE A WEAK UPPER LEVEL TROUGH ACROSS THE GULF WITH SOUTHERLY LOW LEVEL FLOW BRINGING IN ADDITIONAL MOISTURE ACROSS THE FLORIDA STRAITS WITH SCATTERED AFTERNOON SHOWERS/THUNDERSTORMS FORECAST ACROSS THE PENINSULA WITH MORE COVERAGE IN THE INTERIOR. SIMILAR CONDITIONS COULD PERSIST INTO WEDNESDAY THE EXTENDED GUIDANCE INDICATES A POSSIBLE DRYING TREND FRIDAY AS AN UPPER LEVEL RIDGE IS FORECAST TO BUILD ACROSS THE EASTERN GULF. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 86 76 87 / 20 30 20 40 FORT LAUDERDALE 75 87 75 88 / 20 40 30 50 MIAMI 74 88 75 88 / 20 40 30 50 NAPLES 73 89 72 88 / 30 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...57/DG LONG TERM....57/DG AVIATION...71/JE
Hazardous weather outlook, Jun 6, 3:58 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 358 AM EDT SAT JUN 6 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 062000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 358 AM EDT SAT JUN 6 2015 ...THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON, MOSTLY INTERIOR... ...A FEW STRONG STORMS POSSIBLE WITH GUSTY WINDS AND SMALL HAIL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON OVER THE INTERIOR. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING STRIKES ALONG WITH GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY RAINFALL. WIND: A FEW STORMS MAY PRODUCE WIND GUSTS OF 40-50 MPH. HAIL: THE STRONGER STORMS COULD PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES. FLOODING: HEAVY RAINFALL IS POSSIBLE WITH SLOW MOVING THUNDERSTORMS TODAY, WHICH COULD LEAD TO ISOLATED STREET FLOODING IN URBAN LOCATIONS. VISIBILITY: A COMBINATION OF SMOKE AND/OR PATCHY FOG IS POSSIBLE NEAR THE MUD LAKE FIRE COMPLEX AND ADJACENT ROADWAYS LATE TONIGHT. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS THROUGH THE ATLANTIC AND GULF WATERS, WITH CONVERGENT LINES OF SHOWERS PRESENT AND WEAK LOW LEVEL SOUTHEASTERLY WINDS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES ALONG BOTH COASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL REMAIN THROUGH THE PERIOD. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 6, 1:40 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 140 PM EDT SAT JUN 6 2015 FLZ067-068-061815- INLAND PALM BEACH COUNTY-METRO PALM BEACH COUNTY- 140 PM EDT SAT JUN 6 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PALM BEACH COUNTY... AT 140 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES SOUTHEAST OF INDIANTOWN...MOVING SOUTH AT 40 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS...ROYAL PALM BEACH...LION COUNTRY SAFARI PARK...THE ACREAGE...NORTH COUNTY AIRPORT...LOXAHATCHEE GROVES...LOXAHATCHEE NWR...ABERDEEN...CALOOSA AND ABERDEEN GOLF COURSE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2653 8016 2651 8050 2696 8048 2696 8022 TIME...MOT...LOC 1740Z 355DEG 33KT 2690 8039 JE
Special weather statement, Jun 6, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT JUN 6 2015
FLZ067-071-072-061945-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-
308 PM EDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 345
PM EDT...
* AT 307 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF INTERSECTION I-75 AND U.S. 27...OR 11 MILES WEST OF
CORAL SPRINGS...MOVING SOUTH AT 10 MPH. THIS STORM WILL AFFECT US
27 NORTH OF THE I-75 INTERSECTION AND STAY MAINLY WEST OF THE
METRO AREAS.
* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WESTON...INTERSECTION I-75 AND U.S. 27...INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY AND EAST
TOLL GATE ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2648 8063 2637 8034 2611 8037 2611 8061
2629 8071
TIME...MOT...LOC 1907Z 002DEG 9KT 2631 8045
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 6, 2:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 6, 3:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 6, 3:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Jun 6, 3:27 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jun 6, 3:43 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 6, 3:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Jun 6, 4:00 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Jun 6, 4:06 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 39 min |
| Jun 6, 4:15 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jun 6, 4:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jun 6, 4:40 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 50 min |
| Jun 6, 4:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 6, 5:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.